What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 2:51 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 1, 2:51 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
351 PM CDT Thu Jun 1 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Saturday)
Issued at 351 PM CDT Thu Jun 1 2023
Isolated to widely scattered showers and thunderstorms are
ongoing this afternoon with daytime heating in a weakly capped
environment. Across the Texas panhandle, two complexes of
thunderstorms are ongoing. Water vapor imagery indicate that these
complexes are associated with a subtle PV anomaly/shortwave
trough, which will increase the probability of convection across
western Oklahoma this evening as it moves to the east. Convective
coverage is already increasing ahead of the aforementioned feature
across western Oklahoma.
The primary hazard will be heavy rainfall that could lead to
localized flooding; however, the most intense cores may also
produce hail and gusty winds given modest instability (MLCAPE
~2000 J/kg) in a weakly sheared environment (effective bulk shear
<30 knots). Convective coverage and intensity should gradually
decrease toward late evening into the overnight as instability
decreases. There should be a general lull in convection late
tonight into tomorrow morning (though it may not be completely
dry).
By tomorrow afternoon, a shortwave trough associated with the
subtropical jet is progged to pivot into the Texas and Oklahoma
panhandles. Widespread convection is expected across the Texas
panhandle. As the shortwave pivots through, convection should
spread eastward across the entire area Friday evening into early
Saturday.
With the increase in vertical wind shear, there will be some risk
for severe weather; however, widespread convection should temper
instability and limit the magnitude of the severe weather risk
with eastward extent. Otherwise, the primary hazard is heavy
rainfall that may lead to localized flooding. On average, 1 to 3
inches of rainfall are expected, with the highest amounts near the
100th meridian across western Oklahoma and north Texas. The HREF
ensemble max (usually a good indication of potential maximum
rainfall) does indicate the potential for localized amounts of 3
to 6 inches. There is a chance a Flood Watch may be needed in
subsequent forecasts across the west if confidence on higher
amounts increases.
Mahale
&&
.LONG TERM...
(Saturday night through next Wednesday)
Issued at 351 PM CDT Thu Jun 1 2023
The subtropical jet is forecast to shift back to the south by
Sunday into next week. As a result, the probability of
showers/thunderstorms gradually decreases during this period.
Even so, a persistent upper-level low/weakness across the Plains
in a weakly capped environment will result in a continued chance
of showers and thunderstorms--especially during the daytime hours.
Seasonable temperatures in the mid to upper 80s deg F are
expected.
Mahale
&&
.AVIATION...
(18Z TAFS)
Issued at 117 PM CDT Thu Jun 1 2023
Isolated showers and thunderstorms are ongoing across central
Oklahoma resulting in erratic winds, lightning, IFR visibilities,
and MVFR ceilings. Elsewhere VFR conditions continue with low VFR
ceilings and southerly and easterly winds. Additional showers and
storms will likely impact western Oklahoma and western north Texas
Thursday evening into Friday morning. MVFR ceilings will increase
from the northwest to the southeast through Friday morning into
Friday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 66 85 65 79 / 20 40 70 80
Hobart OK 64 86 62 81 / 60 50 80 50
Wichita Falls TX 68 89 65 84 / 20 20 70 50
Gage OK 61 84 58 80 / 60 70 90 40
Ponca City OK 65 86 65 81 / 20 30 60 80
Durant OK 66 90 68 84 / 0 10 30 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...50
Hazardous weather outlook, Jun 1, 2:56 AM CST, 13 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
356 AM CDT Thu Jun 1 2023
OKZ004>048-050>052-TXZ083>090-020900-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
356 AM CDT Thu Jun 1 2023
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Scattered thunderstorms are expected through the day today. There
is a marginal risk for strong to severe thunderstorms in western
Oklahoma this afternoon and evening. Another thunderstorm complex
is expected to approach western Oklahoma from the panhandles late
this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
.Thunderstorms...
Thunderstorm chances will increase and spread over the
rest of the forecast area Friday into the weekend. The primary
hazard will be heavy rainfall that could lead to localized
flash flooding. Friday will also see a marginal risk for severe
storms over much of the area and a slight risk for parts of
western north Texas.
Lesser thunderstorm chances will persist into early next week.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 1, 2:53 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Norman OK
353 PM CDT Thu Jun 1 2023
OKZ007-012-012115-
Garfield OK-Grant OK-
353 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of southeastern Grant
and northeastern Garfield Counties through 415 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunter, moving north at 20 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pond Creek, Lamont, Hunter, and Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9752 3649 9774 3676 9782 3677 9749
TIME...MOT...LOC 2053Z 176DEG 18KT 3657 9764
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Special weather statement, Jun 1, 2:58 PM CST, 1 hour before
Special Weather Statement
National Weather Service Norman OK
358 PM CDT Thu Jun 1 2023
OKZ013-012115-
Noble OK-
358 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of northwestern Noble
County through 415 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Perry, moving north at 20 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perry, Red Rock, and Ceres.
This includes Interstate 35 between mile markers 187 and 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3630 9722 3629 9738 3650 9743 3652 9717
TIME...MOT...LOC 2058Z 176DEG 18KT 3636 9731
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special weather statement, Jun 1, 3:17 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Norman OK
417 PM CDT Thu Jun 1 2023
OKZ028-029-012130-
Cleveland OK-McClain OK-
417 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of central Cleveland
and west central McClain Counties through 430 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goldsby, moving north at 20 mph.
HAZARD...Wind gusts of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southwestern Norman, Newcastle, Purcell, Noble, Slaughterville,
Goldsby, and Washington.
This includes Interstate 35 between mile markers 95 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3504 9731 3502 9749 3521 9755 3521 9732
TIME...MOT...LOC 2117Z 170DEG 16KT 3511 9744
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
30Special weather statement, Jun 1, 3:19 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Norman OK
419 PM CDT Thu Jun 1 2023
OKZ011-017-018-012145-
Major OK-Kingfisher OK-Blaine OK-
419 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of northwestern
Kingfisher, northeastern Blaine and southeastern Major Counties
through 445 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Okeene, moving north at 20 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairview, Okeene, Ames, Isabella, and Homestead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3610 9815 3607 9837 3632 9848 3636 9815
TIME...MOT...LOC 2118Z 170DEG 16KT 3616 9828
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
30Special weather statement, Jun 1, 3:19 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Norman OK
419 PM CDT Thu Jun 1 2023
OKZ010-011-012145-
Major OK-Woodward OK-
419 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of west central Major
and southeastern Woodward Counties through 445 PM CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Mutual, moving north at 20 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3620 9891 3617 9913 3642 9924 3646 9891
TIME...MOT...LOC 2119Z 170DEG 16KT 3626 9904
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Special weather statement, Jun 1, 3:31 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Norman OK
431 PM CDT Thu Jun 1 2023
OKZ028-029-012200-
Cleveland OK-McClain OK-
431 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of northwestern
Cleveland and northwestern McClain Counties through 500 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Norman, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Oklahoma City, Norman, Moore, Newcastle, Noble, and Goldsby.
This includes the following highways...
Interstate 35 between mile markers 102 and 118.
Interstate 44 between mile markers 109 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3511 9732 3512 9752 3534 9762 3534 9733
TIME...MOT...LOC 2131Z 170DEG 16KT 3518 9745
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
30